Variance optimal stopping for geometric Levy processes

Research output: Contribution to journalJournal articleResearchpeer-review

The main result of this paper is the solution to the optimal stopping problem of maximizing the variance of a geometric Lévy process. We call this problem the variance problem. We show that, for some geometric Lévy processes, we achieve higher variances by allowing randomized stopping. Furthermore, for some geometric Lévy processes, the problem has a solution only if randomized stopping is allowed. When randomized stopping is allowed, we give a solution to the variance problem. We identify the Lévy processes for which the allowance of randomized stopping times increases the maximum variance. When it does, we also solve the variance problem without randomized stopping.
Original languageEnglish
JournalAdvances in Applied Probability
Issue number1
Pages (from-to)128-145
Publication statusPublished - 2015

ID: 135271285